Alopecia in Children Following Living Related Liver Transplantation

Fatima Safira Alatas, Toshiharu Matsuura, Koichiro Yoshimaru, Muzal Kadim, Tomoaki Taguchi

Research output: Contribution to journalArticlepeer-review

Abstract

Introduction: Alopecia is a common complication in patients following kidney transplantation; however, reports regarding liver transplantation patients are still few. Methods: This study followed 111 children who underwent living related liver transplantation. Alopecia patients and its possible risk factors were analyzed. Results: Alopecia occurred in 3 patients (2.7%). Underlying diseases were biliary atresia and Alagille syndrome. Clinically significant alopecia (universal alopecia) occurred in 1 patient with Alagille syndrome. All patients received tacrolimus as their immunosuppression drug. None of the patients who received cyclosporine experienced alopecia. The onset of alopecia ranged from 7 to 28 months after transplantation. Alopecia was treated with a topical corticosteroid and topical tacrolimus, but 1 patient with clinically severe alopecia required conversion from tacrolimus to cyclosporine A. Conclusions: Alopecia is 1 complication seen in children receiving tacrolimus therapy following living donor liver transplant. Prompt management of this cosmetic complication should be done to ensure patients’ compliance to medication regimen.

Original languageEnglish
Pages (from-to)228-232
Number of pages5
JournalTransplantation Proceedings
Volume53
Issue number1
DOIs
Publication statusPublished - Jan 1 2021

All Science Journal Classification (ASJC) codes

  • Surgery
  • Transplantation

Fingerprint Dive into the research topics of 'Alopecia in Children Following Living Related Liver Transplantation'. Together they form a unique fingerprint.

Cite this